MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR FIXED SELF DRILLING SCREW 4X18MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR FIXED SELF DRILLING SCREW 4X18MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 48844018
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was discarded by hospital.
 
Event or Problem Description
A company representative reported that the heads of two aviator fixed self-drilling screws fractured during surgery.The procedure was completed successfully with a thirty-minute surgical delay and no adverse consequence to the patient.This report captures the second of two screws.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.Complaint history records were reviewed for this catalog number, and no adverse trends were observed.The reported issue of intra-operative screw fracture whereby the tabs fractured off two (2) screws was confirmed by photographs sent in by the stryker rep.Limited information regarding the event was made available to stryker.Multiple attempts were made to obtain additional information, but no response was received.A root cause cannot be established with the information available.
 
Event or Problem Description

Brand Name
AVIATOR FIXED SELF DRILLING SCREW 4X18MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14141198
Report Number0009617544-2022-00050
Device Sequence Number19906798
Product Code KWQ
UDI-Device Identifier07613252254720
UDI-Public07613252254720
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48844018
Device Catalogue Number48844018
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown